Alert archive / Illinois / Tornado Warnings in 2024
Tornado Warning 2, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Feb 27, 2024, 6:22 PM CST for DeKalb County, Illinois. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 27, 2024, 6:22 PM CST (00:22 UTC)
- Expired
- Feb 27, 2024, 7:01 PM CST
- In force
- 39 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County DeKalb County, IL
The radar
The Chicago radar (KLOT), 60 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 6:30 PM CST | TORNADO | 2 Ne Waterman, IL | Trained spotter reports a tornado on the ground 2 miles northeast of Waterman. |
| Feb 27, 6:30 PM CST | TORNADO | 2 Ne Waterman, IL | Corrects previous tornado report from 2 NE Waterman. Trained spotter reports a tornado on the ground 2 miles northeast of Waterman. |
| Feb 27, 6:30 PM CST | TORNADO | 3 Ne Waterman, IL | An NWS damage survey confirmed that a brief EF-0 tornado with estimated peak winds of 65 mph touched down northeast of Waterman and caused minor damage to a farmstead. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 27, 3:53 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
752
WFUS53 KLOT 280022
TORLOT
ILC037-280115-
/O.NEW.KLOT.TO.W.0002.240228T0022Z-240228T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Chicago/Romeoville
622 PM CST Tue Feb 27 2024
The National Weather Service in Chicago has issued a
* Tornado Warning for...
East central De Kalb County in north central Illinois...
* Until 715 PM CST.
* At 622 PM CST, a severe thunderstorm capable of producing a tornado
was located near Waterman, or near DeKalb, moving northeast at 20
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Maple Park around 640 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4176 8883 4186 8885 4194 8860 4176 8861
TIME...MOT...LOC 0022Z 245DEG 17KT 4183 8877
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Borchardt3 follow-up statements
699
WWUS53 KLOT 280032
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
632 PM CST Tue Feb 27 2024
ILC037-280115-
/O.CON.KLOT.TO.W.0002.000000T0000Z-240228T0115Z/
De Kalb IL-
632 PM CST Tue Feb 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR EAST
CENTRAL DE KALB COUNTY...
At 631 PM CST, a confirmed tornado was located near Waterman, or 7
miles south of DeKalb, moving east at 15 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado to the north of
Waterman.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Hinckley around 635 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4177 8877 4185 8879 4190 8860 4176 8861
TIME...MOT...LOC 0031Z 268DEG 12KT 4182 8873
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Borchardt731
WWUS53 KLOT 280041
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
641 PM CST Tue Feb 27 2024
ILC037-280115-
/O.CON.KLOT.TO.W.0002.000000T0000Z-240228T0115Z/
De Kalb IL-
641 PM CST Tue Feb 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR EAST
CENTRAL DE KALB COUNTY...
At 641 PM CST, a severe thunderstorm capable of producing a tornado
was located near Hinckley, or 7 miles southeast of DeKalb, moving
northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central De Kalb County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4180 8872 4186 8876 4190 8860 4182 8861
TIME...MOT...LOC 0041Z 245DEG 17KT 4184 8867
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Borchardt356
WWUS53 KLOT 280101
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
701 PM CST Tue Feb 27 2024
ILC037-280111-
/O.CAN.KLOT.TO.W.0002.000000T0000Z-240228T0115Z/
De Kalb IL-
701 PM CST Tue Feb 27 2024
...THE TORNADO WARNING FOR EAST CENTRAL DE KALB COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CST for north central
and northeastern Illinois.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Chicago.
LAT...LON 4180 8872 4186 8876 4190 8860 4182 8861
TIME...MOT...LOC 0059Z 245DEG 17KT 4188 8855
$$
BorchardtWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Feb 27, 5:48 PM CST, 34 minutes earlier. Its key messages:
- Thunderstorms, some strong to severe, expected this evening
- Power-house cold front will rip across the area late this evening with a remarkable temperature drop
- A quick hit of accumulating snow late tonight into tomorrow morning with a threat for slick morning travel
Area forecast discussion, Feb 27, 5:48 PM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
548 PM CST Tue Feb 27 2024
.KEY MESSAGES...
- Thunderstorms, some strong to severe, expected this evening
- Power-house cold front will rip across the area late this
evening with a remarkable temperature drop
- A quick hit of accumulating snow late tonight into tomorrow
morning with a threat for slick morning travel
&&
.DISCUSSION...
Issued at 251 PM CST Tue Feb 27 2024
Through This Evening:
We find an adolescent low pressure system that's taking shape
over far northern Missouri. This system is forming along the
cold front of a parent low that's currently traversing central
Wisconsin. SPC mesoanalysis resolves strong upper divergence
overlaid with some less impressive, albeit present, low level
convergence over northern MO. The low has been deepening at a
good pace dropping its central pressure from 992 to 990 between
11AM and 1PM. Nearby obs and RAP mesoanalysis data suggest that
this low has begun to reel in moisture and instability from the
east along a corridor that will shape into the storm's warm
front over the next several hours before moving into northern
Illinois.
In our south, efficient low level moisture advection has been
evident on satellite for some time. Now we find low 60s
dewpoints reaching as far north as the Kankakee River valley.
RAP mesoanalysis places 2,000-2,500 J/kg of MUCAPE across areas
south of I-80 and around 1,000 J/kg in far north central
Illinois. A capping inversion rooted around 850 mb remains in
place over most of our area being the strongest in south of the
Kankakee River and east of I-55.
Guidance remains in pleasantly good agreement on this low
tracking right through the heart of the CWA, specifically along
and north of the I-80 corridor. Forcing will be maximized near
the low pressure center and in the system's narrow warm sector.
A lot of guidance has been consistently convecting on the
northern and northwestern periphery of the low pressure center
which equates to areas northwest of I-55. Here we'll find the
cold front of the northern parent low catching up to the
mesolow's warm front and result in strong low level convergence.
Here is where we will also see the best potential for surface-
based convection with the weakest capping in place (in the
vicinity of the I-80 and possibly I-88 corridors). It's looking
rather likely that we'll go uncapped for a period late this
afternoon and early this evening. We're looking at a rather
narrow window of opportunity to see surface based storms before
the cap regenerates early-mid evening. Surface based convection
would mean a notably higher tornado threat with impressive 0-1
km shear. Large hail and damaging winds will be possible with
any storms near the low, but the likelihood will be maximized
with surface-based convection. The other item of note is that
the low-level jet may not arrive until after 6-7 PM, which may
modulate the tornado potential prior to its nocturnal
intensification.
Farther south of I-80 and into northwest Indiana, the capping
inversion will be harder to break later today and could possibly
inhibit CI altogether. However, model soundings have been
hanging on to less and less CIN this evening than with previous
runs. The HRRR has been trending toward a more aggressive
solution in this area since later this morning. Another driver
to consider will be a dryline-like feature that will develop in
this area this evening. This could help surface based parcels to
break through the cap and convect. The density discontinuity
doesn't look quite as impressive as previously forecast, but,
again, we'll be working with a weaker cap. With the much greater
instability overhead, robust convection with strong, broad
updrafts look very attainable with any surface based storms that
do develop in these parts. Should the cap hold, elevated
convection isn't out of the question. However, the environment
isn't nearly as progged for elevated severe storms as areas
farther north.
The severe potential looks to wrap up late this evening, though
the potential for surface based storms should drop off by 8 or
9 PM at the latest when the low levels become too stable. A
stout low level jet will approach our south late this evening
which would almost certainly aid in severe convection south of
I-80 if it wasn't expected to arrive just a little too late.
Doom
Tonight and Wednesday...
A truly powerhouse cold front will blast through the region this
evening, ushering the severe weather threat east of the area.
Temperatures will fall at an exceptional rate tonight as winds
flip northwesterly--air temperatures are already in the teens
and single digits across the Dakotas and Minnesota, and this is
the airmass headed our direction (with just a bit of
modification along the way). We're explicitly indicating
temperature changes on the order of 45 to 60 degrees into
tomorrow morning which is obviously pretty remarkable.
With the strong baroclinicity involved, am a bit concerned that
winds will "pop" during the frontal passage as a zone of 6+ mb/3
hour pressure rises blasts across central Illinois. Wind gusts
have been overperforming model guidance immediately upstream,
and suspect that will continue given the notable pressure
rise/fall couplet and density discontinuity associated with the
front. Have elected to hoist a Wind Advisory to cover this
potential late this evening/early overnight for much of the
forecast area.
In addition to the winds, guidance continues to suggest that a
narrow but potentially robust/sharp frontogenetic circulation
will mature in the post-frontal airmass overnight tonight as
the left exit region of a 150+ upper jet blasts across downstate
Illinois and central Indiana. Unfortunately, the placement of
this f-gen circulation remains hopelessly unclear, with some
model output indicating this sets up across far northwest
Illinois into SE Wisconsin, while other guidance is farther
south. The multi-model consensus favors this somewhat farther
south solution at this time. Regardless, if this f-gen band
develops, there's plenty of instability aloft (near-upright
instability with theta-e lapse rates around or less than 0) to
support a brief burst of heavier rates as the columns rapidly
cools, allowing for a full changeover to snow. Main window for
this occurring is about 3 to 8 am, with the best guess that
we'll see a coating to perhaps an inch across the central half
of the CWA, although will note there's a big degree of
uncertainty in placement of any snow band tonight. On the high
end, a 2 inch amount isn't out of the question.
Finally, given such a robust temperature fall, there's some
concern for a flash freeze with any lingering wet pavement
overnight, particularly across northwest Illinois where there
will be less time between precipitation ending and sub-
freezing temperatures arriving. Something we'll also be keeping
a close eye on.
Windy/blustery/cold conditions will occur on Wednesday, with
morning wind chills either side of 0 degrees in most spots.
Temperatures should claw their way towards the mid and upper
20s, but the strong winds will hold wind chills in the single
digits and teens all day. Wind gusts could get close to advisory
criteria (45+ mph) through the day, although current
indications point to winds--on the whole--coming up just shy at
this time.
Carlaw
Wednesday Night through Monday:
No changes to the period beyond Wednesday night given the short
term focus. The previous discussion is included below.
While the below normal temps Wednesday and Wednesday night will
feel harsh coming off the exceptional, record breaking warmth of
Monday and Tuesday, the pendulum will swing right back to spring
through the weekend.
A brief reinforcing surge of cold air advection Wednesday evening
will keep breezy/blustery conditions going for a few hours, with
west-northwest winds gusting up to 25-30 mph. Wind chills will
bottom out in the single digits to lower teens. Ridging from
1030-1035 mb surface high pressure passing to our south will
cause winds to quickly diminish and turn light southerly
overnight. Good radiational cooling will support lows in the mid
teens to around 20F.
The southerly pressure gradient will quickly tighten as the
surface high slides east Thursday afternoon. Southerly winds
gusting to 25-30 mph, warm advection, and full sunshine will
allow afternoon high temperatures to recover to the lower to
mid 40s, or a bit above normal for leap day of what will go down
as one of, if not the warmest Februarys on record. A stout low-
level jet overhead Thursday night should result in breezy
conditions at times, limiting the temperature drop.
A minority of model guidance brings a short-wave far enough
north on Friday to spread clouds and showers into the area, so
our official forecast has a sliver of slight (15-20%) chance
PoPs over the far southern CWA. If the minority solution does
end up coming to fruition, temps may under-perform. On the other
hand, if the short-wave remains to our south, the mid 40s to
lower 50s highs in the forecast may be a bit conservative.
The weekend will offer another taste of early spring fever
thanks to well above normal mid-level heights downstream of
deep western troughing. Persistent warm advection, breezy south-
southeast winds, and plenty of daytime sun suggests highs well
into the 60s if not warmer on Saturday and upper 60s to mid 70s
on Sunday, if not warmer in spots. The official forecast is
above most of the raw guidance, though below the 90th percentile
of the NBM distribution, which has performed better (even
slightly underdone at times) on our recent mild days. With the
ground drying out again and breezy/gusty southerly surface flow,
we'll have to watch for elevated fire weather concerns if dew
points and RHs end up lower and temps a bit warmer than
forecast, as appears possible. The only minor exception to the
weekend warmth is along the Illinois shore where any east of
south component to the wind will keep daytime temps several
degrees cooler.
Western troughing should eject eastward, at least piece-meal,
early next work week. This will result in another fairly sharp
cold front passage Monday PM/night or Tuesday, though unlikely
to the magnitude of tonight's per medium range guidance.
Showers and even thunderstorms are plausible out ahead of the
cold frontal to start the work week. The likely (55-70%) PoPs on
Monday and Monday evening in the official blended forecast
appear reasonable enough at this range given good ensemble
support.
Castro
&&
.AVIATION /00Z TAFS THROUGH 06Z THURSDAY/...
Issued at 548 PM CST Tue Feb 27 2024
Forecast concerns include...
Strong to severe thunderstorms this evening.
Powerful cold front/northwest wind shift late this evening.
Period of snow and blowing snow Wednesday morning.
Strong/gusty northwest winds Wednesday.
Current thunderstorms over northwest IL will move east/northeast
across the terminals through mid/late evening. These storms have
the potential to be severe. Hail will be a main threat and have
added hail mention to the current tempo. End timing may need
adjustment but maintained 04z for now. Strong/gusty erratic
winds may also be possible with the strongest storms.
Ahead of these storms, winds will likely remain south/southeast,
possibly becoming southeast with the storms then quickly shift
westerly just after the storms. A powerful cold front will move
across the area in the late evening or early overnight hours,
shifting winds to the northwest with gusts increasing into the
mid 30kt range. The strongest winds will continue through
midday Wednesday and only slowly diminish Wednesday afternoon
and the diminish further Wednesday evening.
Behind the cold front, much colder air will spread across the
area with temperatures likely in the 20s by daybreak Wednesday
morning. A period of snow is possible that at these expected
temperatures will likely be dry enough to blow around. Not all
areas will see the snow and there still are some timing
differences, but tempo mention seems reasonable with this
forecast. There is a small chance for a brief period of sleet or
freezing rain on the leading edge of the snow. cms
&&
.MARINE...
Issued at 251 PM CST Tue Feb 27 2024
A sub-990 mb low will track across Lake Michigan tonight,
dragging a powerful cold front across the region. As the front
passes, winds will shift sharply out of the northwest and gust
to 40 to 45 knots, with this wind shift expected to occur around
(or just prior to) midnight tonight. Thereafter, northwesterly
winds will gust frequently to 35 to 40 knots through Wednesday.
A Gale Warning remains in effect for the Illinois and Indiana
nearshore waters from midnight tonight through 6 PM Wednesday.
Doom
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory from 9 PM this evening to 6 AM CST Wednesday for
ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-ILZ012-
ILZ013-ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-ILZ033-ILZ039-
ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108.
IN...None.
LM...Gale Warning from midnight tonight to 6 PM CST Wednesday for
the IL and IN nearshore waters.
&&
Visit us at weather.gov/chicagoHazardous weather outlook, Feb 27, 4:04 PM CST, 2 hours 18 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Chicago/Romeoville IL
404 PM CST Tue Feb 27 2024
ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-282115-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
404 PM CST Tue Feb 27 2024 /504 PM EST Tue Feb 27 2024/
This Hazardous Weather Outlook is for portions of north central
Illinois...northeast Illinois and northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited Tornado Risk.
Elevated Hail Risk...up to 3 inches in diameter.
Limited Damaging Wind Risk...up to 60 mph.
Elevated Non Thunderstorm Wind Risk.
Limited Snow Risk.
DISCUSSION...
Scattered thunderstorms are likely this evening, some could
become severe. The primary severe risk will be large hail,
possibly up to 3 inches in diameter. In addition, locally
damaging winds over 60 mph and a few tornadoes are possible. The
tornado threat looks to maximize near and south of I-80.
Strong northwest winds are likely late this evening and overnight
behind a strong cold front. Frequent gusts of 30 to 40 mph are
expected with brief gusts over 50 mph possible.
Snow showers are likely after midnight. Some areas could see a
coating to one inch or so of accumulation and slick travel
conditions into Wednesday morning.
Wind chills of 5 below zero to 10 above zero are likely late
tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Limited Excessive Cold Risk.
Elevated Non Thunderstorm Wind Risk.
Elevated Fire Danger.
DISCUSSION...
Northwest winds will gust as high as 35 to 45 mph Wednesday
morning into early Wednesday afternoon. This will produce wind
chills as low as 5 below zero to 5 above zero Wednesday morning.
In addition, afternoon relative humidity values are expected to
fall to around 30 percent and may fall a bit lower than that. This
may result in an elevated fire danger.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the east northeast at 35 to 40 mph.
LMZ740>745-282115-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
404 PM CST Tue Feb 27 2024
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Gale force winds and or very hazardous waves.
Elevated Thunderstorm Risk...with an associated:
Elevated Hail Risk...up to 2 inches in diameter.
Limited Thunderstorm Wind Gust Risk...up to 50 knots.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Gale force winds and or very hazardous waves are likely.
Limited Freezing Spray Risk.
Thursday and Friday...
Hazardous conditions for small craft are likely.
Sunday and Monday...
Hazardous conditions for small craft are likely.
Doom
Visit us at www.weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, Feb 27, 5:38 PM CST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
538 PM CST Tue Feb 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM Hail 6 W Sublette 41.63N 89.34W
02/27/2024 E1.00 inch Lee IL Public
Relayed via mPING.
&&
WSLLocal storm report, Feb 27, 6:00 PM CST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
600 PM CST Tue Feb 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM Hail 4 SW Steward 41.80N 89.08W
02/27/2024 M1.50 inch Lee IL Trained Spotter
Ping pong ball sized hail.
&&Local storm report, Feb 27, 6:06 PM CST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
606 PM CST Tue Feb 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM Hail 3 WNW Sublette 41.66N 89.28W
02/27/2024 M1.75 inch Lee IL Law Enforcement
Relayed via HAM radio operator. At least
golf ball sized hail.
&&Local storm report, Feb 27, 6:22 PM CST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
622 PM CST Tue Feb 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Funnel Cloud Paw Paw 41.69N 88.98W
02/27/2024 Lee IL Public
Multiple photos shared via social media show
funnel cloud near Paw Paw.
&&
WSLThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 6:03 PM CST | Areal Flood Advisory | LOT | DeKalb, Lee | 3 hr |
| Feb 27, 6:27 PM CST | Tornado Warning | LOT | DeKalb | 32 min |
| Feb 27, 6:45 PM CST | Severe Thunderstorm Warning | LOT | Kendall, LaSalle | 45 min |
| Feb 27, 6:45 PM CST | Tornado Warning | LOT | Kane | 27 min |
| Feb 27, 6:52 PM CST | Tornado Warning | LOT | Kane | 38 min |
| Feb 27, 6:54 PM CST | Tornado Warning | LOT | Kane, Kendall | 21 min |
| Feb 27, 7:07 PM CST | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kane, Kendall, Lake, McHenry and 1 more | 68 min |
| Feb 27, 7:09 PM CST | Special Marine Warning | LOT | 3 hr | |
| Feb 27, 7:11 PM CST | Tornado Warning | LOT | Kane | 19 min |
| Feb 27, 7:17 PM CST | Severe Thunderstorm Warning | LOT | Winnebago | 43 min |
| Feb 27, 7:17 PM CST | Tornado Warning | LOT | Cook, Lake, McHenry | 28 min |
| Feb 27, 7:19 PM CST | Tornado Warning | LOT | Cook, DuPage | 26 min |
| Feb 27, 7:29 PM CST | Severe Thunderstorm Warning | LOT | Winnebago | 46 min |
| Feb 27, 7:32 PM CST | Tornado Warning | LOT | Cook, DuPage, Lake | 38 min |
| Feb 27, 8:14 PM CST | Severe Thunderstorm Warning | LOT | Cook | 46 min |
| Feb 27, 9:02 PM CST | Tornado Warning | LOT | Cook | 28 min |
| Feb 28, 2:58 PM CST | Small Craft Advisory | LOT | 12 hr |
Nearby
Tornado Warnings in Illinois, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.